MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX25008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a moderately tortuous, severely calcified lesion exhibiting 90% stenosis located in the proximal circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was pre-dilated and atherectomy was used.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that an attempt was made to cross the lesion with the stent but difficulty was encountered.Upon removal of the stent delivery system stent dislodgement occurred.A 3.00x08mm resolute onyx stent was then used to crush the dislodged stent, covering the stent and lesion.The patient is reported to be alive with no further injury.
 
Additional Manufacturer Narrative
The inflation device remained on neutral pressure during delivery of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8423870
Report Number9612164-2019-00896
Device Sequence Number2227735
Product Code NIQ
UDI-Device Identifier00643169556782
UDI-Public00643169556782
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Catalogue NumberRONYX25008UX
Device Lot Number0009489484
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight70